Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 372, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 8, 2005, 1:07 AM MDT for Mercer County, Oliver County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 1:07 AM MDT (07:07 UTC)
- Expired
- Sep 8, 2005, 2:00 AM MDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 84 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080707
SVRBIS
NDC057-065-080800-
/O.NEW.KBIS.SV.W.0372.050908T0707Z-050908T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
207 AM CDT THU SEP 8 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 300 AM CDT(200 AM MDT)
* AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTH OF BEULAH...OR ABOUT 50 MILES EAST
OF DICKINSON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
3 MILES SOUTH OF BEULAT AT 210 AM CDT
HANNOVER AROUND 250 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4727 10179 4715 10194 4699 10189 4699 10128
4729 10152
$$
TWH2 follow-up statements
000
WWUS53 KBIS 080733
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
232 AM CDT THU SEP 8 2005
NDC057-065-080800-
/O.CON.KBIS.SV.W.0372.000000T0000Z-050908T0800Z/
MERCER ND-OLIVER ND-
232 AM CDT THU SEP 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM CDT(200 AM
MDT) FOR WESTERN OLIVER AND SOUTH CENTRAL MERCER COUNTIES...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES NORTHWEST OF HANNOVER...OR ABOUT 47
MILES NORTHWEST OF BISMARCK...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF HANNOVER AROUND 250 AM CDT
A SECOND SEVERE THUNDERSTORMS WAS LOCATED 10 MILES SOUTH OF BEULAH
ON THE MERCER OLIVER COUNTY LINE. THIS STORM WAS ALSO MOVING EAST AT
20 MPH.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY WITH THESE STORMS. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4727 10179 4715 10194 4699 10189 4699 10128
4729 10152
$$
TWH000
WWUS53 KBIS 080802
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CDT THU SEP 8 2005
NDC057-065-080812-
/O.EXP.KBIS.SV.W.0372.000000T0000Z-050908T0800Z/
MERCER ND-OLIVER ND-
302 AM CDT THU SEP 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OLIVER AND SOUTH
CENTRAL MERCER COUNTIES EXPIRED AT 300 AM CDT(200 AM MDT)...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
LAT...LON 4727 10179 4715 10194 4699 10189 4699 10128
4729 10152
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:10 PM MDT, 10 hours 57 minutes earlier.
Area forecast discussion, Sep 7, 2:10 PM MDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED SEP 7 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A ZONAL UPPER FLOW WILL BECOME SOUTHWESTERLY AND WILL GENERATE LEE SIDE SURFACE TROUGHING THROUGH THE FORECAST PERIOD. THE POSITION OF THE LOW WILL BE SUCH THAT LOW LEVEL MOISTURE WILL BE ADVECTED INTO THE REGION. PASSING SHORT WAVES WILL CAPITALIZE ON THIS PATTERN...GENERATING SEVERAL PRECIPITATION EVENTS WELL INTO THE WEEKEND. THE FIRST SHORT WAVE THROUGH WILL BE TONIGHT...WITH ITS EFFECT FELT IN THE SOUTHERN HALF OF THE STATE. THURSDAY NIGHT LOOKS QUIET IN THE WEST...BUT WITH A CHANCE OF THUNDERSTORMS IN THE EAST. FRIDAY NIGHT AND SATURDAY LOOKS ACTIVE AGAIN FOR ALL MY ZONES AS A MODERATELY STRONG SHORT WAVE TRAVERSES THE AREA. .LONG TERM...SUNDAY THROUGH WEDNESDAY THE MODELS CONTINUE THE TREND OF THE PREVIOUS RUNS SLOWLY FILLING AN UPPER LEVEL LOW IN THE PACIFIC NORTHWEST WHILE MOVING THE LOW INTO THE ROCKIES. THIS WILL KEEP THE REGION IN AN UNSTABLE AIRMASS WITH POTENTIAL FOR PRECI/TSTMS AS SHORT WAVES MOVE THROUGH THE LOW/TROUGH. TEMPERATURES SHOULD BE WARMER THAN NORMAL ON SUNDAY...BUT COOL SLOWLY THROUGH WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
Hazardous weather outlook, Sep 7, 3:39 AM MDT, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:21 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 39 min |
| Sep 8, 12:27 AM MDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Sep 8, 2:00 AM MDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Sep 8, 2:19 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Sep 8, 2:22 AM MDT | Severe Thunderstorm Warning | BIS | Oliver | 53 min |
| Sep 8, 2:37 AM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 38 min |
| Sep 8, 3:01 AM MDT | Severe Thunderstorm Warning | BIS | Logan | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.